MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Catalog Number US1415074
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the ultrascore 014 pta balloon catheter for iliac occlusion dilation.During the procedure, the wire was allegedly difficult to remove after balloon dilation.It was further reported that the balloon part was deformed, the shaft of the balloon part was broken, and it was no longer possible to insert the wire again.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one ultrascore 014 pta dilatation catheter returned for evaluation.Upon visual inspection, the catheter was loaded over an unknown brand guidewire.The sample appeared to be bloody with dried saline and blood within the balloon.The inner guidewire lumen within the balloon was noted to be kinked at the distal tip.No break was noted on the catheter shaft.During functional testing, the guidewire lumen was flushed using a needle syringe and flushing it through the distal tip.Then an attempt was made to remove the loaded guidewire but was met with high resistance.It was noted dried blood was preventing the guidewire from being removed.The patency of the returned guidewire was measured.The balloon was inflated to nominal pressure.The inner gw lumen at the distal end of the balloon was kinked.The balloon was deflated, and no other functional testing was performed due to the kink present preventing from using an in-house guidewire.Therefore, the investigation is inconclusive for the reported guidewire removal difficulty as dried blood was noted within the guidewire lumen so the conditions of use could not be replicated for testing.Additionally, the guidewire testing could not be performed due to the dried blood and kinks in the guidewire lumen.The investigation is confirmed for identified material deformation as inner guidewire lumen was kinked at the distal end of the balloon.The investigation is unconfirmed for the reported break as no break was noted on the device.A definitive root cause for the reported guidewire removal difficulty, break and identified material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (unique identifier (udi) #), g3, h6 (device, method, result, conclusion) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one ultrascore 014 pta dilatation catheter returned for evaluation.Upon visual inspection, the catheter was loaded over an unknown brand guidewire.The sample appeared to be bloody with dried saline and blood within the balloon.The inner guidewire lumen within the balloon was noted to be kinked at the distal tip.No break was noted on the catheter shaft.During functional testing, the guidewire lumen was flushed using a needle syringe and flushing it through the distal tip.Then an attempt was made to remove the loaded guidewire but was met with high resistance.It was noted dried blood was preventing the guidewire from being removed.The patency of the returned guidewire was measured.The balloon was inflated to nominal pressure.The inner gw lumen at the distal end of the balloon was kinked.The balloon was deflated, and no other functional testing was performed due to the kink present preventing from using an in-house guidewire.Therefore, the investigation is confirmed for the reported guidewire removal difficulty and material deformation as kink was noted in the inner guidewire lumen at the distal end of the balloon, which could have caused difficulty in removing the guidewire.Also, high resistance was felt during the removal of guidewire from the device.The investigation is unconfirmed for the reported break as no break was noted on the device.A definitive root cause for the reported guidewire removal difficulty, break and material deformation could not be determined based upon the provided information labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (result).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22265494
Report Number2020394-2025-00883
Device Sequence Number18059272
Product Code PNO
UDI-Device Identifier00801741114120
UDI-Public(01)00801741114120(11)240607(17)270528(10)GFJN2336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS1415074
Device Lot NumberGFJN2336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2025
Supplement Date Received by Manufacturer08/28/2025
03/16/2026
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date09/16/2025
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown